MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCFJ4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.On 5/15/2019, a manufacturing record evaluation was performed for the finished device 30174785m number, and no non-conformances was found during the review.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular reentrant tachycardia (avrt)/wolff-parkinson-white syndrome (wpw) ablation procedure with an ez steer¿ nav bi-directional electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, when the agilis sheath was advanced over the biosense webster inc.(bwi) ablation catheter, the catheter tip did not disappear, leading the physician to believe the sheath was more proximal than it was.The sheath continued to be advanced and perforated the right atrial appendage.The patient became hypotensive, and cardiac tamponade was confirmed by transesophageal echocardiogram (tee).Pericardiocentesis was performed to remove 260 cc of fluid from the pericardium.The patient was reported in stable condition.There¿s no information regarding extended hospitalization or physician causality opinion.No bwi product malfunctions were reported.It was reported that the agilis sheath (non-bwi product) perforated the right atrial appendage; however, the bwi ablation catheter was also in use at that time.With the available information, it cannot be confirmed the usage of the bwi product did not contributed to the causality of the event; therefore, this event will be reported under the bwi product.Multiple attempts have been made to gain clarification on this event with no response.Should any new information be obtained it will be assessed and processed accordingly.

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8655783
Report Number2029046-2019-03187
Device Sequence Number19290703
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2022
Device Catalogue NumberBN7TCFJ4L
Device Lot Number30174785M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;